MAUDE Adverse Event Report: STRYKER SPINE-US XIA 3 TITANIUM POLYAXIAL SCREW 9.5 X 40MM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

STRYKER SPINE-US XIA 3 TITANIUM POLYAXIAL SCREW 9.5 X 40MM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Catalog Number 482319540
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Date of Event 07/24/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during fine adjustment of the screw head with intraoperative mono driver, the screw head broke.The screw was removed and replaced with another screw with no adverse consequences to the patient.
 
Additional Manufacturer Narrative
The customer reported event was confirmed via correspondence with the representative.The surgery was completed successfully with no delay.The device was discarded and lot number was not provided, so manufacturing record review could not be performed.According to the risk assessment, tulip disengagement can occur due to incorrect alignment, screw inserted incorrectly (ex.Too deep), deformed/splayed tulip head, deformed or damaged instrument, or excessive force applied.As the screw was not returned, a definite root cause cannot be determined, however it is possible one or more of the possible root causes mentioned contributed to the event.The definitive root cause can not be established.
 
Event or Problem Description

Brand Name
XIA 3 TITANIUM POLYAXIAL SCREW 9.5 X 40MM
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key7796630
Report Number3005525032-2018-00050
Device Sequence Number1468966
Product Code NKB
UDI-Device Identifier04546540598677
UDI-Public04546540598677
Combination Product (Y/N)N
PMA/510(K) Number
K083393
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/22/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue Number482319540
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/24/2018
Supplement Date Received by Manufacturer09/27/2018
Initial Report FDA Received Date08/20/2018
Supplement Report FDA Received Date10/22/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1